Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 115, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at Aug 18, 2014, 9:30 PM CDT for Adams County, Juneau County, Wisconsin. It was in force for 45 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 18, 2014, 9:30 PM CDT (02:30 UTC)
- Expired
- Aug 18, 2014, 10:15 PM CDT
- In force
- 45 min
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Adams County, WI, Juneau County, WI
The radar
The La Crosse radar (KARX), 110 km from the middle of the area, began a volume at 02:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 18, 9:40 PM CDT | HAIL 1 | Necedah, WI | REPORTED AT THE NECEDAH KWIK TRIP. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 18, 7:44 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 2.5 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 76 J/kg
- Mixed-layer CIN
- -111 J/kg
- Mixed-layer LCL
- 830 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
858
WUUS53 KARX 190230
SVRARX
WIC001-057-190315-
/O.NEW.KARX.SV.W.0115.140819T0230Z-140819T0315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
930 PM CDT MON AUG 18 2014
THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL JUNEAU COUNTY IN CENTRAL WISCONSIN...
CENTRAL ADAMS COUNTY IN CENTRAL WISCONSIN...
* UNTIL 1015 PM CDT
* AT 930 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER NECEDAH...OR
12 MILES WEST OF FRIENDSHIP...MOVING EAST AT 30 MPH.
HAZARD...HALF DOLLAR SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* THIS SEVERE THUNDERSTORM WILL BE NEAR...
CASTLE ROCK LAKE AND PETENWELL LAKE AROUND 935 PM CDT.
DELLWOOD AROUND 945 PM CDT.
FRIENDSHIP AROUND 955 PM CDT.
ADAMS AROUND 1000 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE STRONGS
PRAIRIE...BIG FLATS...KELLY...COLBURN AND HIGHWAY 13 AND COUNTY E.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4386 8960 4393 9020 4409 9019 4414 8960
TIME...MOT...LOC 0230Z 266DEG 24KT 4401 9006
HAIL...1.25IN
WIND...60MPH
$$
WETENKAMP2 follow-up statements
534
WWUS53 KARX 190252
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
952 PM CDT MON AUG 18 2014
WIC001-057-190315-
/O.CON.KARX.SV.W.0115.000000T0000Z-140819T0315Z/
JUNEAU WI-ADAMS WI-
952 PM CDT MON AUG 18 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT
FOR CENTRAL JUNEAU AND CENTRAL ADAMS COUNTIES...
AT 951 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR DELLWOOD...OR
7 MILES NORTHWEST OF FRIENDSHIP...MOVING NORTHEAST AT 25 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
THIS SEVERE STORM WILL BE NEAR...
FRIENDSHIP AND ADAMS AROUND 1000 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE STRONGS
PRAIRIE...BIG FLATS...KELLY...COLBURN AND KENS MARINA AND CAMPGROUND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4388 8960 4395 9012 4410 9012 4414 8960
TIME...MOT...LOC 0251Z 246DEG 22KT 4404 8993
HAIL...1.00IN
WIND...60MPH
$$
WETENKAMP248
WWUS53 KARX 190317
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1017 PM CDT MON AUG 18 2014
WIC001-057-190326-
/O.EXP.KARX.SV.W.0115.000000T0000Z-140819T0315Z/
JUNEAU WI-ADAMS WI-
1017 PM CDT MON AUG 18 2014
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL JUNEAU AND CENTRAL
ADAMS COUNTIES HAS EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER GUSTY
WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT
TUESDAY MORNING FOR SOUTHEASTERN MINNESOTA...SOUTHWEST WISCONSIN AND
NORTHEAST IOWA.
LAT...LON 4388 8960 4395 9012 4410 9012 4414 8960
TIME...MOT...LOC 0314Z 266DEG 24KT 4404 8993
$$
WETENKAMPWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 18, 6:10 PM CDT, 3 hours 20 minutes earlier.
Area forecast discussion, Aug 18, 6:10 PM CDT, 3 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 610 PM CDT MON AUG 18 2014 .SHORT TERM...(THIS EVENING THROUGH TUESDAY) ISSUED AT 315 PM CDT MON AUG 18 2014 FORECAST FOCUS IS ON RAIN TONIGHT AS UPPER SHORT WAVE PASSES THROUGH THE REGION WITH A WARM AND HUMID AIRMASS IN PLACE. A CLOSED LOW CUTS OFF OVER THE GREAT LAKES AS THIS WAVE ROUNDS THE BASE OF THE LONG WAVE TROUGH. WITH WEAKER IMPULSES CIRCULATING AROUND THE LOW...RAIN CHANCES LINGER INTO TUESDAY AS WELL. 19Z MESOANALYSIS SHOWS UPPER WAVE SPINNING INTO NORTHWEST MN... HEADING SOUTHEAST. PLUME OF 70+ LOW LEVEL DEWPOINTS FROM EASTERN IA UP INTO WESTERN WI AHEAD OF THE APPROACHING WAVE. ACTIVE CONVECTION ONGOING FROM WEST CENTRAL INTO NORTHEAST WI...AND NEW ACTIVITY GOING UP OVER NORTHEAST IA AND SOUTHEAST MN. ANTICIPATE SCATTERED SHOWERS AND THUNDERSTORMS TONIGHT...WITH PERHAPS A BREAK FOR A TIME EARLY THIS EVENING AFTER THIS FIRST INITIAL BAND. PRECIPITABLE WATER SOMEWHAT ELEVATED AND WARM CLOUD DEPTH 3500+ METERS. ANY STORMS WILL BE PRODUCING HEAVY DOWNPOURS. DCAPE SUGGESTS WIND POTENTIAL AS WELL. .LONG TERM...(TUESDAY NIGHT THROUGH MONDAY) ISSUED AT 315 PM CDT MON AUG 18 2014 UPPER LEVEL LOW OVER THE GREAT LAKES SHIFTS EAST ON WEDNESDAY AS UPPER RIDGING BUILDS INTO THE UPPER MIDWEST. A PATTERN SHIFT TO MORE SOUTHWEST FLOW TAKES PLACE MID-WEEK WITH A LONG WAVE TROUGH ESTABLISHING ITSELF OVER THE WESTERN CONUS. EVENTUAL RAIN CHANCES LATER THIS WEEK...AND THE DEGREE OF WARMING...ARE TIED TO HOW THE SHORT WAVE TROUGH ENERGY EJECTS NORTHEAST TOWARD OUR REGION. MEDIUM RANGE MODELS DO SHOW SOME DIFFERENCES IN TIMING OF THESE IMPULSES...SO CONFIDENCE NOT HIGH. BUT IT DOES APPEAR THE OVERALL TREND OF WARM AND HUMID CONDITIONS WILL COME TO FRUITION. IT HAS BEEN DRY LATELY...BUT THESE STORMS ONCE AGAIN LOOK TO HAVE INGREDIENTS FOR HEAVY RAIN POTENTIAL. THIS WILL HAVE TO BE MONITORED AS WE START TO ACCUMULATE SOME RAINFALL ON OUR RECENTLY DRY SOILS...WILL A FLOOD WATCH EVENTUALLY BE NECESSARY? && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z TUESDAY EVENING) ISSUED AT 610 PM CDT MON AUG 18 2014 FIRST ROUND OF AFTERNOON CONVECTION EXPECTED TO PAST BOTH TAF SITES BY 00Z. HOWEVER...THE NEXT ROUND ALREADY TAKING SHAPE ACROSS SOUTH CENTRAL MINNESOTA AHEAD OF THE NEXT SHORT WAVE TROUGH. THE 18.21Z HRRR SEEMS TO HAVE A GOOD HANDLE ON BOTH OF THESE ROUNDS OF CONVECTION BRINGING THE NEXT ROUND THROUGH BOTH TAF SITES THIS EVENING. WILL INCLUDE A TWO HOUR TEMPO GROUP FOR THUNDER WITH MVFR CONDITIONS. ONCE THIS GOES THROUGH...IT APPEARS THE WIND SHIFT/COLD FRONT SHOULD COME THROUGH SHORTLY AFTER SWINGING THE WINDS AROUND TO THE WEST. THE 18.18Z NAM SUGGESTS THAT THERE WILL BE A DECENT WEST TO NORTHWEST WIND BETWEEN 5 AND 10 KNOTS WITH WINDS OF 15 TO 20 KNOTS JUST ABOVE THE SURFACE. WHILE THE NAM WANTS TO SATURATE THE SURFACE AND PRODUCE SOME FOG AND LOW CEILINGS...CONCERNED THAT THIS MAY BE TOO MUCH WIND FOR THE FOG TO FORM AND POSSIBLY THE CEILINGS AS WELL. FOR NOW WILL MAINTAIN SOME CONTINUITY WITH PREVIOUS FORECASTS AND SHOW PREVAILING MVFR CONDITIONS WITH THE POSSIBILITY OF IFR. ANY FOG AND LOW CEILINGS THAT DO FORM SHOULD DISSIPATE BY MID MORNING TUESDAY AS THE SURFACE WINDS INCREASE TO AROUND 10 KNOTS WITH SCATTERED TO SOME BROKEN VFR CLOUDS EXPECTED FOR THE REMAINDER OF THE DAY. && .HYDROLOGY... ISSUED AT 315 PM CDT MON AUG 18 2014 SO FAR IN AUGUST...OVERALL IT HAS BEEN QUITE DRY WITH MUCH OF THE AREA ADDED TO THE ABNORMALLY DRY CATEGORY PER THE DROUGHT MONITOR. BUT AS WE SAW LAST NIGHT...SLOW MOVING STORMS PRODUCING TORRENTIAL DOWNPOURS CAN RESULT IN SOME LOCALIZED FLOODING ISSUES. ONCE AGAIN TONIGHT...WARM CLOUD DEPTH AND ELEVATED PRECIPITABLE WATER AMOUNTS POINT TO HEAVY RAINFALL POTENTIAL. THIS TREND LOOKS TO CONTINUE THROUGH MUCH OF THE WEEK AS WELL. DRY CONDITIONS INITIALLY WILL ALLOW FOR MUCH OF THIS WATER TO BE UTILIZED BY THE SOIL AND REPLENISHING STORAGE AREAS. BUT WE WILL HAVE TO MONITOR THE RAINFALL OVER THE COMING DAYS AND PERHAPS CONSIDER THE NEED FOR A FLOOD WATCH FOR AREAS THAT SEE REPEATED RAINFALL. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. IA...NONE. && SHORT TERM...MW LONG TERM...MW AVIATION...04 HYDROLOGY...MW
Hazardous weather outlook, Aug 18, 7:45 PM CDT, 1 hour 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 745 PM CDT MON AUG 18 2014 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-191200- MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON- TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU- ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT- 745 PM CDT MON AUG 18 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST IOWA...SOUTHEAST MINNESOTA...AND SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...TONIGHT ROUNDS OF THUNDERSTORMS WILL CONTINUE THROUGH THE EVENING...DIMINISHING AFTER MIDNIGHT. A ROUND OF STORMS WAS ORGANIZING JUST EAST OF INTERSTATE 35 EARLY THIS EVENING...AND IT WILL SHIFT EAST ACROSS SOUTHEAST MINNESOTA AND PARTS OF NORTHEAST IOWA THROUGH MID-EVENING. THIS ROUND IS EXPECTED TO MOVE INTO WESTERN AND CENTRAL WISCONSIN FOR THE LATTER PART OF THE EVENING. AHEAD OF THESE STORMS TO THE EAST...ISOLATED STORMS WILL CONTINUE. ISOLATED SEVERE STORMS ARE POSSIBLE THROUGH THE EVENING WITH THE MAIN THREATS DAMAGING WIND AND LARGE HAIL. WHILE BRIEF HEAVY RAIN IS LIKELY WITH ANY STRONG STORM...FLOODING WILL BE ISOLATED AND LESS LIKELY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A CHANCE OF THUNDERSTORMS CONTINUES INTO TUESDAY WITH LIGHTNING THE MAIN HAZARD. AREAS OF FOG COULD DEVELOP WEDNESDAY MORNING...REDUCING VISIBILITIES TO AS LOW AS 1/4 MILE IN SPOTS. MORE THUNDERSTORMS ARE POSSIBLE WEDNESDAY NIGHT THROUGH THE WEEKEND. IT IS TOO EARLY TO DISCERN THE SEVERE WEATHER POTENTIAL WITH THE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THIS EVENING SHOULD A MORE WIDESPREAD THREAT OF STORMS PRESENT ITSELF OVER A GIVEN AREA. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. DB
In the hours before
Local storm report, Aug 18, 8:04 PM CDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
804 PM CDT MON AUG 18 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0752 PM HAIL 6 NNW GENOA 44.19N 92.66W
08/18/2014 E1.25 INCH OLMSTED MN FIRE DEPT/RESCUE
LASTED 5 MINS. DAMAGE TO VEHICLES ALSO
REPORTED.
&&Local storm report, Aug 18, 8:07 PM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
807 PM CDT MON AUG 18 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0747 PM HAIL 5 NNW GENOA 44.18N 92.65W
08/18/2014 M1.00 INCH OLMSTED MN BROADCAST MEDIA
&&
ZTSpecial weather statement, Aug 18, 8:50 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
850 PM CDT MON AUG 18 2014
IAZ008>011-MNZ088-095-096-WIZ053-190215-
ALLAMAKEE-WINNESHIEK-MITCHELL-HOWARD-FILLMORE-HOUSTON-WINONA-VERNON-
850 PM CDT MON AUG 18 2014
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WESTERN ALLAMAKEE...
WINNESHIEK...NORTHERN MITCHELL...HOWARD...FILLMORE...HOUSTON...WINONA
AND WEST CENTRAL VERNON COUNTIES...
AT 849 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR ROLLINGSTONE TO NEAR OSAGE...AND MOVING EAST AT
50 MPH.
WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THESE
STORMS. THE STORMS ARE ALSO PRODUCING HEAVY RAINFALL WHICH COULD
LEAD TO LOCALIZED FLOODING.
THESE STORMS WILL BE NEAR...
LEWISTON...STOCKTON...ROLLINGSTONE AND ALTURA AROUND 855 PM CDT.
WINONA AND GOODVIEW AROUND 900 PM CDT.
DAKOTA AROUND 915 PM CDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE HIGHWAY 218 AND
COUNTY T 40...PERKINS...WITOKA AND BLACK HAMMER.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4337 9295 4350 9284 4350 9245 4385 9245
4385 9208 4419 9208 4419 9186 4413 9173
4403 9159 4398 9142 4385 9128 4378 9124
4317 9125
TIME...MOT...LOC 0149Z 286DEG 43KT 4414 9187 4336 9276
WETENKAMPLocal storm report, Aug 18, 8:56 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
856 PM CDT MON AUG 18 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 PM TSTM WND GST EYOTA 43.99N 92.23W
08/18/2014 M60 MPH OLMSTED MN TRAINED SPOTTER
PEA SIZED HAIL ALSO
&&
ZTSpecial weather statement, Aug 18, 9:07 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
907 PM CDT MON AUG 18 2014
WIZ017-029-190230-
CLARK-TAYLOR-
907 PM CDT MON AUG 18 2014
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN CLARK AND
TAYLOR COUNTIES...
AT 907 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR CATAWBA TO 12 MILES EAST OF CHIPPEWA FALLS...AND
MOVING NORTHEAST AT 60 MPH.
WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
MEDFORD...ABBOTSFORD...COLBY...THORP...OWEN...RIB LAKE...
DORCHESTER...CHELSEA...WESTBORO...JUMP RIVER...LONGWOOD...RESEBURG...
STETSONVILLE...GOODRICH...WITHEE...GILMAN...CURTISS...LUBLIN...DONALD
AND KATHRYN LAKE.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4513 9005 4512 9020 4503 9020 4503 9031
4483 9032 4484 9092 4538 9092 4538 9004
TIME...MOT...LOC 0207Z 238DEG 54KT 4554 9049 4490 9115
WETENKAMPSpecial weather statement, Aug 18, 9:25 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
925 PM CDT MON AUG 18 2014
WIZ032-033-190300-
BUFFALO-TREMPEALEAU-
925 PM CDT MON AUG 18 2014
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN BUFFALO
AND SOUTHERN TREMPEALEAU COUNTIES...
AT 924 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR GALESVILLE TO NEAR TREMPEALEAU...AND MOVING
SOUTHEAST AT 30 MPH. CAMPERS SHOULD SEEK SHELTER IN A STURDY
BUILDING OR VEHICLE UNTIL THE STORMS PASS.
WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
TREMPEALEAU...GALESVILLE...ETTRICK...PERROT STATE PARK...TAMARACK...
IDUNA...THIMBLE PARK...FRENCHVILLE...MARSHLAND...THE MISSISSIPPI
RIVER NEAR WINONA...PEACOCK HILL AND THE MISSISSIPPI RIVER NEAR
TREMPEALEAU.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4423 9150 4417 9115 4408 9115 4409 9117
4409 9120 4405 9122 4407 9127 4407 9131
4403 9134 4402 9134 4398 9133 4398 9142
4400 9143 4401 9146 4403 9159 4404 9160
TIME...MOT...LOC 0224Z 292DEG 27KT 4414 9145 4402 9151
WETENKAMPThe office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 9:05 PM CDT | Severe Thunderstorm Warning | ARX | La Crosse, Vernon | 40 min |
| Aug 18, 9:07 PM CDT | Special Weather Statement | ARX | Taylor | 23 min |
| Aug 18, 9:25 PM CDT | Special Weather Statement | ARX | Trempealeau | 35 min |
| Aug 18, 9:33 PM CDT | Areal Flood Advisory | ARX | La Crosse, Trempealeau | 117 min |
| Aug 18, 10:04 PM CDT | Special Weather Statement | ARX | Monroe, Vernon | 56 min |
| Aug 18, 10:33 PM CDT | Special Weather Statement | ARX | Monroe, Vernon | 57 min |
| Aug 18, 10:58 PM CDT | Special Weather Statement | ARX | Adams, Crawford, Grant, Juneau, Richland, Vernon | 62 min |
| Aug 18, 11:29 PM CDT | Special Weather Statement | ARX | Adams, Grant, Richland, Sauk | 61 min |
| Aug 19, 12:34 AM CDT | Special Weather Statement | ARX | Grant | 86 min |
| Aug 19, 4:05 AM CDT | Dense Fog Advisory | ARX | Clark, Jackson, Taylor | 3 hr |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.